Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 200, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 19, 2018, 6:03 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2018, 6:03 PM CDT (23:03 UTC)
- Expired
- May 19, 2018, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:27 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 19, 3:27 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 327 PM CDT Sat May 19 2018 .DISCUSSION... Strong to severe thunderstorms have formed over the past hour, mainly across north central and southwest Oklahoma. An outflow boundary that lifted northward from central Oklahoma earlier this morning, has been augmented by afternoon convection. Overall, additional strong to severe storms will continue to form generally near and ahead of a cold front that extends from the Texas Panhandle into northwestern Oklahoma. Several HRRR runs, predict storms will eventually evolve into a thunderstorm complex or two. One may develop from western north Texas and southwest Oklahoma and move into central/north central Oklahoma, while another may evolve from the Texas Panhandle and impact southwestern Oklahoma and north Texas. If this occurs, the over hazard will likely be strong damaging winds with some hail. In the meantime, large hail and strong outflow winds are expected. Depending on storm evolution tonight through Sunday morning, little thunderstorm development may occur Sunday afternoon and evening. Late Sunday into Monday, a trough/low is expected to move across southern parts of the West Coast. Weak height rises are expected over the southern plains with rather weak southwest flow, especially the eastern half of Oklahoma. Although showers and thunderstorms will be possible they will be rather slow moving and mainly not severe. As the trough lift northeast Tuesday into Wednesday, additional height rises will occur and the overall flow across Oklahoma and north Texas will be very weak for late May. Shower and thunderstorm chances will be rather low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 77 63 82 / 90 30 20 30 Hobart OK 62 76 62 83 / 80 30 20 30 Wichita Falls TX 67 79 66 84 / 80 50 20 30 Gage OK 54 74 58 82 / 60 20 20 20 Ponca City OK 61 74 59 82 / 80 20 10 30 Durant OK 69 83 67 86 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 19, 12:30 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1230 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-201500- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1230 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening across parts Oklahoma and western north Texas. .Location... The eastern edge of the Enhanced Risk area is generally along a line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma City and Stillwater. The western edge extends from Cherokee to Erick and Childress, Texas. A Slight Risk area surrounds the moderate risk area and generally covers all of northwestern Oklahoma and areas north and west of a Seminole to Ardmore line. A Marginal Risk area covers the area north and west of an Atoka to Durant line. .Timing... Most likely time for severe storms will be from 3 pm through 3 am Sunday morning. .Impacts... Damaging wind gusts to 70 mph and golf ball size hail will be the main hazards. Baseball size hail is possible across mainly north central Oklahoma. A few tornadoes will also be possible, mainly across north central Oklahoma during the afternoon and early evening. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... An outflow boundary was located across far northern Oklahoma. This boundary will be a focus for thunderstorm development by mid- afternoon. A few of these storms will likely become severe with large hail and damaging wind gusts. A dryline across the central Texas panhandle will also be a focus for additional thunderstorm development during the mid to late afternoon hours. These storms will then move east into western and southwestern Oklahoma and western north Texas and will have the potential to produce large hail and damaging wind gusts. Storms are expected to become more widespread during the evening hours and will likely develop into a large complex that moves south and east across much of Oklahoma and western north Texas overnight. As this occurs, the main hazard will become damaging winds with some hail. The overall intensity of the storms is expected to gradually decrease after midnight as the storms move into southern and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 4:46 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
446 PM CDT SAT MAY 19 2018
OKZ035-192215-
Kiowa OK-
446 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa County Until
515 PM CDT...
AT 444 PM CDT, a strong thunderstorm was located near Roosevelt,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Roosevelt, Gotebo and Cooperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3492 9915 3512 9896 3512 9889 3496 9870
3479 9900
TIME...MOT...LOC 2144Z 225DEG 17KT 3489 9903
MAHALELocal storm report, May 19, 4:55 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 WNW STILLWATER 36.14N 97.13W
05/19/2018 E0.75 INCH PAYNE OK TRAINED SPOTTER
&&
MADSpecial weather statement, May 19, 4:56 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
456 PM CDT SAT MAY 19 2018
OKZ013-020-192230-
Payne OK-Noble OK-
456 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Payne and south central
Noble Counties Until 530 PM CDT...
AT 455 PM CDT, a strong thunderstorm was located 5 miles east of
Mulhall, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Stillwater, Lake Carl Blackwell and Lake Mcmurtry.
This includes Interstate 35 between mile markers 167 and 177.
LAT...LON 3603 9694 3600 9729 3601 9730 3601 9732
3600 9734 3599 9734 3599 9735 3614 9735
3628 9707
TIME...MOT...LOC 2155Z 247DEG 20KT 3606 9731
WRSpecial weather statement, May 19, 5:04 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 504 PM CDT SAT MAY 19 2018 OKZ033-036-TXZ083-192230- Harmon OK-Jackson OK-Hardeman TX- 504 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Harmon... southwestern Jackson and northwestern Hardeman Counties Until 530 PM CDT... AT 501 PM CDT, a strong thunderstorm was located 8 miles north of Goodlett, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... This storm will remain over mainly rural areas of south central Harmon...southwestern Jackson and northwestern Hardeman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3448 10000 3456 9992 3454 9969 3431 10000 TIME...MOT...LOC 2201Z 235DEG 21KT 3445 9993 MAHALE
Special weather statement, May 19, 5:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
556 PM CDT SAT MAY 19 2018
TXZ083-084-192330-
Foard TX-Hardeman TX-
556 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Foard and southeastern
Hardeman Counties Until 630 PM CDT...
AT 553 PM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Quanah to 5 miles west of Margaret to near
Crowell, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Quanah, Crowell, Margaret, Medicine Mound and Copper Breaks State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3432 9975 3424 9959 3397 9958 3390 9981
3402 9982 3413 9991
TIME...MOT...LOC 2253Z 210DEG 14KT 3418 9984 3406 9974 3396 9971
MAHALESpecial weather statement, May 19, 5:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
556 PM CDT SAT MAY 19 2018
OKZ010-011-192315-
Major OK-Woodward OK-
556 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR western Major and east central
Woodward Counties Until 615 PM CDT...
AT 554 PM CDT, a strong thunderstorm was located 4 miles north of
Chester, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chester and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3650 9884 3647 9882 3645 9879 3645 9877
3630 9862 3617 9891 3634 9905
TIME...MOT...LOC 2254Z 231DEG 17KT 3629 9892
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 41 min |
| May 18, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 65 min |
| May 18, 8:16 PM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| May 18, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 49 min |
| May 18, 8:49 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 41 min |
| May 18, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| May 18, 9:16 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| May 18, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 41 min |
| May 18, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| May 18, 10:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| May 18, 10:18 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 27 min |
| May 18, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 42 min |
| May 18, 10:42 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| May 18, 11:13 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| May 18, 11:14 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| May 18, 11:24 PM CDT | Special Weather Statement | OUN | Blaine, Major | 36 min |
| May 18, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 49 min |
| May 19, 12:11 AM CDT | Special Weather Statement | OUN | Kay, Noble | 34 min |
| May 19, 12:48 AM CDT | Special Weather Statement | OUN | Kay | 27 min |
| May 19, 1:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| May 19, 1:33 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 42 min |
| May 19, 1:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| May 19, 2:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 39 min |
| May 19, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 44 min |
| May 19, 2:36 PM CDT | Special Weather Statement | OUN | Jackson | 24 min |
| May 19, 2:38 PM CDT | Special Weather Statement | OUN | Major | 52 min |
| May 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 48 min |
| May 19, 2:47 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| May 19, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 43 min |
| May 19, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 38 min |
| May 19, 3:12 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| May 19, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 38 min |
| May 19, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 36 min |
| May 19, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 27 min |
| May 19, 3:40 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 6 hr |
| May 19, 3:46 PM CDT | Special Weather Statement | OUN | Garfield | 14 min |
| May 19, 3:50 PM CDT | Special Weather Statement | OUN | Grant | 25 min |
| May 19, 3:56 PM CDT | Special Weather Statement | OUN | Jackson | 34 min |
| May 19, 3:58 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| May 19, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 47 min |
| May 19, 4:01 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| May 19, 4:31 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 39 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 22 min |
| May 19, 4:46 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| May 19, 4:56 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| May 19, 5:02 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| May 19, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| May 19, 5:45 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 3 hr |
| May 19, 6:05 PM CDT | Special Weather Statement | OUN | Dewey | 25 min |
| May 19, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 51 min |
| May 19, 6:23 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| May 19, 6:24 PM CDT | Special Weather Statement | OUN | Garfield | 36 min |
| May 19, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| May 19, 6:26 PM CDT | Special Weather Statement | OUN | Logan | 19 min |
| May 19, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 18 min |
| May 19, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 50 min |
| May 19, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 25 min |
| May 19, 6:53 PM CDT | Tornado Warning | OUN | Major | 37 min |
| May 19, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 45 min |
| May 19, 3:47 PM CDT | Flash Flood Warning | OUN | Hardeman | 6 hr |
| May 19, 5:04 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 41 min |
| May 19, 5:56 PM CDT | Special Weather Statement | OUN | Hardeman | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.